New Jersey, 2009Damaging Winds in New Jersey, June 2, 2009
June 2, 2009 · NWS PHI · 3 events in 3 counties and zones
A slow southward moving cold front located over the Leatherstocking Region of New York State during the morning of June 2nd helped trigger severe thunderstorms in southern New Jersey during that afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow southward moving cold front located over the Leatherstocking Region of New York State during the morning of June 2nd helped trigger severe thunderstorms in southern New Jersey during that afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 1:53 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 2, 1:53 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT TUE JUN 2 2009
.SYNOPSIS...
A COLD FRONT WILL DRIFT SOUTHWARD FROM PENNSYLVANIA TO DELMARVA
TONIGHT AND THEN BECOME STATIONARY. LOW PRESSURE WILL MOVE ALONG
THE FRONT WEDNESDAY AND WEDNESDAY NIGHT WITH THE CIRCULATION FROM
THE LOW PUSHING THE FRONT SOUTH AFTER THE LOW MOVES EAST WED
NIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS NEW ENGLAND THURSDAY
AND FRIDAY WHILE THE OLD FRONTAL SYSTEM IS STATIONARY OVER
SOUTHEAST VIRGINIA. A COLD FRONT FROM THE NORTHWEST SHOULD MOVE
ACROSS THE MIDDLE ATLANTIC STATES SUNDAY AND THEN BECOME
STATIONARY ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SEVERE TSTM WATCH HAS BEEN ISSUED FOR MOST AREAS FROM SE PA
SOUTHWARD AND EASTWARD. TSTMS DEVELOPED IN CENTRAL PA IN RESPONSE
TO A SHORT WAVE ALOFT. THESE TSTMS WILL BE MOVING SE ACROSS THE
WATCH AREA THIS EVENING AND SHOULD INTENSIFY AND/OR REFORM AS THEY
ENCOUNTER A WARMER MORE UNSTABLE AIRMASS THAN WAS IN CENTRAL PA.
AFTER THE TSTMS MOVE THROUGH THIS EVENING...THE CONVECTIVE
ACTIVITY SHOULD DISSIPATE AND WEAKEN, ALTHOUGH THERE COULD BE
LINGER SHOWERS AND PERHAPS A TSTM EVEN LATE TONIGHT DUE TO
LEFTOVER INSTABILITY ALOFT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
DUE TO THE PROXIMITY OF THE FRONT OVER DELMARVA AND LOW PRESSURE
MOVING ALONG THE FRONT, THERE COULD BE SHOWERS AND TSTMS
WEDNESDAY...MAINLY SOUTH. OVER THE NORTHERN AREAS IT WILL BE MORE
STABLE AND DRIER BUT STILL THE POSSIBILITY OF SHOWERS. AFTER THE
LOW MOVES EAST OF THE AREA LATE WED NIGHT...THE FRONT SHOULD DROP
FARTHER TO THE SOUTH AND ALLOW MORE DRYING OVER THE NORTHERN
AREAS. THIS MEANS, IMPROVED CONDITIONS AND A DRY FORECAST NORTH
THURSDAY, BUT STILL A CHANCE OF SHOWERS OR RAIN SOUTH DUE TO
OVERRUNNING AND NE BLYR FLOW.
DEPENDING ON WHERE THE FRONTAL SYSTEM IS LOCATED, THERE COULD BE
SOME TSTMS THAT GO SEVERE. IF SEVERE TSTMS DO DEVELOP, THE AREAS
TO THE SOUTH OF PHL WOULD HAVE A BETTER CHANCE OF SEEING THEN THAN
TO THE NORTH.
IN GENERAL A BLEND OF MAV/MET TEMPS WERE USED. ON THURSDAY, VERY
COOL NE FLOW WILL COVER THE REGION AND TEMPERATURES PROBABLY WONT
HIT 70 WITH THE SHORE STRUGGLING TO PERHAPS GET TO 65.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CONFIDENCE IN THE LONG RANGE FORECAST IS NOT HIGH.
ON FRIDAY...DRY WEATHER IS ANTICIPATED NORTH, BUT THE OLD FRONT
AND APPROACHING LOW PRESSURE FROM THE SOUTH COULD BRING RAIN TO
THE SOUTHERN PARTS OF THE AREA.
ON SATURDAY...THE FRONT TO THE SOUTH RETREATS BACK TO THE SOUTH
AND ANOTHER FRONT APPROACHES FROM THE NORTH. RIGHT NOW I WILL GO
OPTIMISTIC WITH A DRY FCST.
SUNDAY AND SUNDAY NIGHT...THE FRONT MOVES OVER THE AREA AND
STALLS. THIS MEANS ANOTHER THREAT OF SHOWERS AND PERHAPS TSTMS.
MONDAY...SHOWERS AND TSTMS ARE POSSIBLE WITH THE FRONT ACROSS THE
REGION.
TUESDAY...A NEW COLD FRONT MOVES DOWN FROM THE NW WITH PSBL
SHOWERS AND TSTMS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A WEATHER DISTURBANCE ROLLING ACROSS EASTERN PENNSYLVANIA THIS
AFTERNOON WILL CONTINUE TO SLIDE TO THE EAST THROUGH EARLY THIS
EVENING. SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS
OF EASTERN PENNSYLVANIA. KRDG AND KABE WILL HAVE ACTIVITY AT LEAST
IN THE VICINITY FOR A LITTLE WHILE LONGER. ELSEWHERE, SOME SHOWERS OR
THUNDERSTORMS AT LEAST IN THE VICINITY THEREFORE WE CONTINUE TO
HIGHLIGHT THIS IDEA WITH A VCSH AND CB DESCRIPTORS. RADAR DATA
WILL CONTINUE TO BE MONITORED AND AMENDMENTS WILL BE ISSUED TO FINE
TUNE THE TIMING. SOME STORMS COULD PRODUCE HEAVY RAIN AND GUSTY
WINDS FOR A TIME, WHICH WOULD TEND TO LOWER CEILINGS TO AT LEAST
MVFR LOCALLY. FOR TONIGHT, ANY ACTIVITY IS EXPECTED TO BE MOSTLY
CONFINED TO THE EVENING HOURS THEN SOME MID LEVEL CLOUDS LINGER. THE
LOW-LEVEL MOISTURE INCREASES THROUGH TONIGHT ESPECIALLY THE FARTHER
SOUTH ONE GOES, THEREFORE WITH LIGHTER WINDS SOME FOG IS POSSIBLE
TONIGHT AND EARLY WEDNESDAY MORNING. AS OF NOW, WE DID NOT HIT THE
FOG POTENTIAL TO HARD AND ONLY CARRIED SUB-VFR CEILINGS WITH THE FOG
AT KMIV AND KACY GIVEN BETTER LOW-LEVEL MOISTURE IN THOSE AREAS.
ANOTHER DISTURBANCE MAY CROSS THE AREA SOMETIME TONIGHT, POSSIBLY
TOUCHING OFF SOME MORE SHOWERS /ISOLATED THUNDER/. A COLD FRONT WILL
BE SETTLING ACROSS OUR AREA TONIGHT AND WEDNESDAY, HOWEVER THERE IS
UNCERTAINTY ON EXACTLY WHERE THE POSITION OF THIS FRONT WILL BE.
DESPITE THE SURFACE WINDS LOOKING FAIRLY LIGHT TONIGHT AND WEDNESDAY
MORNING, THE DIRECTION MAY BE TRICKY DEPENDING ON THE PLACEMENT OF
THE FRONT. FOR SOME TERMINALS, WE WENT MORE TOWARD A LIGHT AND
VARIABLE WIND.
ON WEDNESDAY, THE BOUNDARY WILL BE IN THE VICINITY AND WITH ANOTHER
WEATHER DISTURBANCE MOVING THROUGH, SOME SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED ESPECIALLY IN THE AFTERNOON. GIVEN THE LOWER
CONFIDENCE REGARDING SHOWER/STORM INITIATION, WE ONLY CARRIED A VCTS
AND CB MENTION AT KPHL AFTER 18Z /30-HOUR TAF/. WINDS LOOK TO BE
NORTHEAST BUT MAY TEND TO SHIFT TO THE SOUTHEAST ESPECIALLY FROM
KPHL METRO AREA ON EASTWARD. AGAIN, THE WINDS WILL BE DEPENDENT ON
WHERE THE FRONT ACTUALLY BECOMES SITUATED.
OUTLOOK...
SOME SHOWERS AND THUNDERSTORMS LOOK TO BE AROUND THROUGH WEDNESDAY
NIGHT AS A FRONTAL BOUNDARY LURKS NEARBY. A DISTURBANCE LOOKS TO
TRACK ALONG THE FRONT THURSDAY, WHICH MAY ALLOW FOR A MORE ORGANIZED
RAIN WITH EMBEDDED THUNDERSTORM CHANCE. THIS POTENTIAL MAY LINGER
INTO FRIDAY AS WELL, THEN WE REMAIN BETWEEN TWO FRONTAL BOUNDARIES
LATER FRIDAY AND SATURDAY. HOWEVER, A COLD FRONT TO OUR NORTHWEST
LOOKS TO SETTLE INTO OUR AREA SATURDAY NIGHT INTO SUNDAY.
&&
.MARINE...
A COLD FRONT WILL SETTLE ACROSS OUR AREA TONIGHT AND LINGER IN THE
VICINITY THROUGH WEDNESDAY NIGHT. A WIND SHIFT WILL ACCOMPANY THIS
FRONT AS IT SETTLES FROM NORTH TO SOUTH. THERE IS LOWER CONFIDENCE
REGARDING THE EXACT PLACEMENT OF THIS FRONT WHICH WILL GOVERN THE
BEHAVIOR OF THE SURFACE WINDS. A DISTURBANCE WILL MOVE ACROSS THE
AREA LATE THIS AFTERNOON AND THIS EVENING AND BE ACCOMPANIED BY SOME
SHOWER AND THUNDERSTORM ACTIVITY. SOME STORMS COULD BE LOCALLY
STRONG/SEVERE WITH GUSTY WINDS. ANOTHER DISTURBANCE IS FORECAST TO
CROSS THE AREA DURING WEDNESDAY. THIS WILL TEND TO INITIATE
ADDITIONAL SHOWERS AND THUNDERSTORMS, WITH SOME STORMS ONCE AGAIN
POTENTIALLY BECOMING STRONG TO SEVERE. WHILE THE WINDS AND SEAS
OVERALL ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA, CONDITIONS
CAN BE LOCALLY GUSTY/ROUGH IN AND NEAR THUNDERSTORMS THROUGH
WEDNESDAY. AN AREA OF LOW PRESSURE TRACKING ALONG THE FRONT THURSDAY
INTO FRIDAY MAY PRODUCE A MORE WIDESPREAD PERIOD OF RAIN AND
EMBEDDED THUNDERSTORMS. OUR AREA THEN REMAINS BETWEEN TWO FRONTAL
BOUNDARIES AND THE ONE TO OUR NORTHWEST IS FORECAST TO ARRIVE LATE
SATURDAY INTO SUNDAY.
THE LATEST WAVEWATCH GUIDANCE HAS THROTTLED BACK ON THE SEAS SOME
THROUGH THURSDAY WITH NOW NOT REACHING 5 FEET UNTIL EARLY FRIDAY
MORNING AT BUOY 44009. THERE DOES NOT APPEAR TO BE MUCH OF A
PRESSURE GRADIENT, THEREFORE WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. EVENTUALLY, A NORTHEASTERLY WIND LATER THIS WEEK
COULD BE ENOUGH TO BUILD SEAS TO 5 FEET OR A LITTLE ABOVE. AS A
RESULT, NO HEADLINES WILL BE ISSUED AT THIS TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jun 2, 12:58 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
158 PM EDT TUE JUN 2 2009
NJZ001-007>010-012-PAZ054-055-060>062-031800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
158 PM EDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DEZ001>004-MDZ008-012-015-019-020-NJZ013>027-PAZ067>071-031800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
158 PM EDT TUE JUN 2 2009
...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ430-431-450>455-031800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
158 PM EDT TUE JUN 2 2009
...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND FREQUENT
CLOUD TO SURFACE LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 2, 2:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT TUE JUN 2 2009
DEZ001-MDZ008-NJZ016-PAZ067-070-022015-
CECIL MD-CHESTER PA-DELAWARE PA-NEW CASTLE DE-SALEM NJ-
312 PM EDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...NEW
CASTLE AND SALEM COUNTIES...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF NEWARK...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR NORTH STAR...LADENBERG AROUND 330
PM...PIKE CREEK...STANTON AROUND 345 PM...NEWPORT AND WILMINGTON
MANOR AROUND 400 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
RNS
Local storm report, Jun 2, 2:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST WILMINGTON MANOR 39.74N 75.53W
06/02/2009 M76.00 MPH NEW CASTLE DE ASOS
A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
SUSTAINED AT 52 MPH.
&&
GORSELocal storm report, Jun 2, 2:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST WILMINGTON 39.74N 75.53W
06/02/2009 M76.00 MPH NEW CASTLE DE ASOS
A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
SUSTAINED AT 52 MPH.
&&
GORSEThunderstorm Wind, Salem
- When
- June 2, 2:45 PM EST to 2:55 PM EST
- Where
- Salem County, Deepwater to 0.4 mi ESE of Quinton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.680, -75.500
A severe thunderstorm produced wind gusts to around 60 mph near the Delaware Memorial Bridge in Pennsville Township. Trees were also knocked down in the township. Wind damage from the severe thunderstorm extended east into Quinton Township where a couple of two foot diameter trees were knocked down. Atlantic City Electric reported about 5,300 homes and businesses lost power in Salem County.
Thunderstorm Wind, Cumberland
- When
- June 2, 3:20 PM EST to 3:25 PM EST
- Where
- Cumberland County, 1.06 mi S of Main Avenue to 1.06 mi S of Millville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 39.485, -74.998
A severe thunderstorm knocked down numerous trees and tree limbs in Vineland. There were ten major roadways with downed trees in the city. Most of the wind damage occurred south of Chestnut Avenue and east of the Boulevard. Large fallen trees were reported on Garry Avenue and South Lincoln Street. A downed tree damaged the roof, garage and porch of a home on Blackberry Court. A vehicle was damaged by a downed tree. The gust front from the same severe thunderstorm produced estimated wind gusts of 60 mph in Millville. There were three reports of downed trees. Vineland Electric and Atlantic City Electric reported about 7,300 homes and businesses lost power in the county. Power was restored by midnight EDT that night.
Thunderstorm Wind, Atlantic
- When
- June 2, 4:03 PM EST
- Where
- Atlantic County, Atlantic City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 39.370, -74.450
A severe thunderstorm produced a wind gust to 59 mph in Atlantic City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170162, 170163, 170165.